can cause low blood pressure (hypotension
) as a side effect. Metoprolol is a beta-blocker
medication that works by slowing down the heart rate
and reducing the force of the heart's contractions, which can decrease blood pressure. Monitoring blood pressure regularly when taking metoprolol or any other medication for high blood pressure
or heart conditions is important.
In your husband's case, the low blood pressure reading of 98/53 could be a result of the combination of medications he is taking, including metoprolol. It is important to speak with his healthcare provider to determine the best course of action. Depending on the severity of the symptoms and blood pressure readings, the healthcare provider may recommend adjusting the dosage of one or more medications or changing the medication altogether.
It is also possible that the low blood pressure could be a result of other underlying conditions, so your husband needs to have regular check-ups with his healthcare provider to monitor his overall health and well-being.
Take care. Hope I have answered your question. Let me know if I can assist you further.
Dr. Priyanka, General & Family Physician